Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 10, 2010, 7:02 PM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 7:02 PM CDT (00:02 UTC)
- Expired
- May 10, 2010, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:20 PM CDT | TORNADO | 1 S Boley, OK | NWS STORM SURVEY CONFIRMS A TORNADO THAT BEGAN 1 MILE SOUTH OF BOLEY AND ENDED 10.5 MILES NORTH NORTHEAST OF OKEMAH. THE MAXIMUM PATH WIDTH WAS 650 YARDS AND THE PATH LENGTH WAS 15.5 MILES. |
| May 10, 7:24 PM CDT | TSTM WND DMG | 3 N Castle, OK | DAMAGE TO TREES AND STRUCTURES NEAR IXL. PROBABLE TORNADO. |
| May 10, 7:30 PM CDT | HAIL 0.75 | 1 Se Castle, OK | ALSO ESTIMATED WINDS TO 50 MILES AN HOUR AND OBSERVED A FUNNEL CLOUD AND POSSIBLE BRIEF TORNADO TO THE NORTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
830
WFUS54 KTSA 110002
TORTSA
OKC037-107-111-110030-
/O.NEW.KTSA.TO.W.0007.100511T0002Z-100511T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 659 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 10 MILES WEST OF PADEN...MOVING EAST AT 70 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BEARDEN...BOLEY...CASTLE...CLEARVIEW...OKEMAH...OKFUSKEE...PADEN...
PHAROAH...SLICK...WELEETKA AND WELTY.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3571 9662 3586 9611 3529 9611 3529 9643
3546 9645 3545 9647 3542 9649 3544 9656
3541 9653 3538 9654 3540 9663
TIME...MOT...LOC 0002Z 251DEG 65KT 3549 9667
$$1 follow-up statement
159
WWUS54 KTSA 110016
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT MON MAY 10 2010
OKC037-107-111-110030-
/O.CON.KTSA.TO.W.0007.000000T0000Z-100511T0030Z/
OKMULGEE OK-CREEK OK-OKFUSKEE OK-
716 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR OKFUSKEE...SOUTHERN CREEK AND WESTERN
OKMULGEE COUNTIES CONTINUES...
AT 712 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR PADEN...
MOVING EAST AT 70 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CASTLE...
WELTY...OKEMAH...MASON...CLEARVIEW...WELEETKA...OKFUSKEE AND PHAROAH.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR OKFUSKEE...
SOUTHERN CREEK AND WESTERN OKMULGEE COUNTIES.
&&
LAT...LON 3541 9663 3556 9662 3562 9661 3574 9612
3529 9611 3529 9643 3546 9645 3545 9647
3542 9649 3544 9656 3541 9653 3538 9654
TIME...MOT...LOC 0017Z 251DEG 62KT 3552 9643
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 10, 6:54 PM CDT, 8 minutes earlier.
Area forecast discussion, May 10, 6:54 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT MON MAY 10 2010 .DISCUSSION... THE DANGEROUS TORNADIC SUPERCELL IS MOVING THROUGH OKFUSKEE COUNTY. ALL SHEAR PARAMETERS REMAIN CONDUCIVE FOR A TORNADO AHEAD OF THE CELL. THE CELL IS INGESTING SURFACE-BASED CAPE OF AROUND 2000 J/KG AT THIS TIME. THE CAPE DROPS OFF TO AROUND 1000 J/KG AHEAD OF THE CELL IN EASTERN MCINTOSH COUNTY. WHILE THE CAPE WILL BE DECREASING ...THE EXCELLENT SHEAR WILL RESULT IN A CONTINUE TORNADO THREAT AS IT TRACKS TOWARD SOUTHERN OKMULGEE AND MCINTOSH COUNTIES. THUNDERSTORMS ARE INCREASING NOW FROM OSAGE COUNTY SOUTH TO SOUTHEAST OF NORMAN. THESE CELLS ARE STARTING IN A COMPLEX FASHION...BUT THE EXTREME SHEAR PROFILES WILL RESULT IN MESOCYCLONES DEVELOPING IN THE CELLS. ANY OF THESE STORMS COULD RAPIDLY ORGANIZE INTO DANGEROUS SUPERCELL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, May 10, 5:05 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010
...VIOLENT TORNADOES POSSIBLE THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
ACROSS EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
FORT SMITH LINE.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.
ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.
ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 10, 5:37 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BURBANK 36.69N 96.73W
05/10/2010 M65.00 MPH OSAGE OK MESONET
BURBANK MESONET...ENDING AT 525 PM
0532 PM HAIL 7 W PAWHUSKA 36.67N 96.46W
05/10/2010 E1.00 INCH OSAGE OK AMATEUR RADIO
&&
SAALocal storm report, May 10, 5:43 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
05/10/2010 M64 MPH OSAGE OK MESONET
BURBANK MESONET...ENDING 530 PM
&&
SAALocal storm report, May 10, 5:50 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 4 NNW TULSA 36.19N 95.95W
05/10/2010 E55 MPH TULSA OK PUBLIC
2 INCH LIMBS BROKEN AND DOWN. ABOUT 1 MILE NORTH OF
DOWNTOWN.
&&
SAASpecial weather statement, May 10, 6:04 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT MON MAY 10 2010
OKZ054>056-102330-
NOWATA OK-OSAGE OK-WASHINGTON OK-
604 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE
AT 604 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF HULAH TO 3 MILES NORTH OF
NELAGONEY...MOVING NORTHEAST AT 80 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WANN...PAWHUSKA...OKESA...
BIGHEART...HULAH...BARTLESVILLE...DEWEY...COPAN AND SOUTH
COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9608 3700 9558 3655 9622 3672 9651
3700 9619
TIME...MOT...LOC 2304Z 229DEG 68KT 3702 9603 3673 9616Local storm report, May 10, 6:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GRAINOLA 36.94N 96.65W
05/10/2010 E1.00 INCH OSAGE OK PUBLIC
&&
SAALocal storm report, May 10, 7:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 E OKEMAH 35.43N 96.25W
05/10/2010 M59 MPH OKFUSKEE OK MESONET
OKEMAH MESONET...ENDING AT 655 PM
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:25 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 35 min |
| May 10, 7:28 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 47 min |
| May 10, 7:36 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okmulgee | 39 min |
| May 10, 7:41 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 64 min |
| May 10, 7:50 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 55 min |
| May 10, 7:54 PM CDT | Tornado Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Sequoyah | 51 min |
| May 10, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 60 min |
| May 10, 8:33 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 42 min |
| May 10, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 52 min |
| May 10, 8:40 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 35 min |
| May 10, 9:09 PM CDT | Tornado Warning | TSA | Latimer, LeFlore, Pittsburg | 51 min |
| May 10, 9:10 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 50 min |
| May 10, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 56 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 27 min |
Nearby
Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.